Tuesday, September 27, 2022

What Does Tylenol Arthritis Have In It

The Most Effective Tylenol For Your Symptoms

Keep Moving® Leg Lift Arthritis Exercises | TYLENOL®

There are a variety of over-the-counter Tylenol products to choose from, so it may not always be clear when you head to the drugstore which might be best for your symptoms or condition.

This guide to the similarities and differences between the various Tylenol products should help whether you need relief from arthritis pain or a garden-variety headache, sinus discomfort, or menstrual cramps.

Verywell / Laura Porter

Acetaminophen And Aspirin Side Effects

Get emergency medical help if you have any of these signs of an allergic reaction: hives difficulty breathing swelling of your face, lips, tongue, or throat.

In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

Stop using acetaminophen and aspirin and call your doctor at once if you have:

  • hearing loss

  • symptoms of stomach bleedingâbloody or tarry stools, coughing up blood or vomit that looks like coffee grounds, feeling like you might pass out

  • liver problemsânausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice or

  • heart problemsâchest pain, fast or pounding heartbeats, shortness of breath, swelling, rapid weight gain.

Common side effects may include:

  • upset stomach

  • drowsiness or

  • ringing in your ears.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

How Should I Use This Medication

Always read the product label and follow the instructions. Acetaminophen is used in many non-prescription and prescription medications, including products for cough and cold, pain relief, and headache pain.

Take the smallest amount of medication that works for you. Never take more than the maximum daily dose.

Take only one product that contains acetaminophen at a time. Acetaminophen is in many products and you could accidentally take too much if you’re using more than one product at the same time.

Acetaminophen can be used by all age groups in recommended doses.

Children : The dose of acetaminophen for children is based on body size. Usually, it is calculated as 10 mg to 15 mg per kilogram of body weight, every 4 to 6 hours. No more than 65 mg/kg should be given in a 24-hour period. Children should not take more than 5 doses in 24 hours unless advised by a doctor. For children under 6 months of age, consult a doctor.

Children’s liquid medications should be given using a calibrated dosing device, such as an oral syringe. This ensures that you are giving your child the right amount. Some formulations of liquid acetaminophen contain different concentrations of acetaminophen. Pay careful attention to the concentration on the label and the calculated dose volume.

Store this medication at room temperature, protect it from light and moisture, and keep it out of the reach of children.

You May Like: Arthritis In Hands Pain Relief

What Is Tylenol Arthritis

by Dr. Henley

Tylenol is a drug often recommended by health care providers to treat arthritis pain. Like other anti-inflammatory medicines, it has a role in the non-surgical treatment of hand and arm pain. In fact, some research shows that if you have arthritis pain, you should try acetaminophen first, before trying other medicines, like ibuprofen and naproxen.

You may wonder what makes the Tylenol Arthritis product different than regular Tylenol.

Some patients ask me about Tylenol Arthritis and what ingredients make it different than regular Tylenol. This product is officially named Tylenol Arthritis Pain. It contains only acetaminophen, the same drug in regular Tylenol.

Tylenol currently comes in several versions. Most patients taking it for arthritis pain will probably take one of the following:

  • Extra Strength Tylenol Rapid Release Gels
  • Regular Strength Tylenol
  • Tylenol Arthritis Pain

The number of milligrams of acetaminophen in each pill is listed in parenthesis above.

Im not advocating taking one version over the other youll have to spend some time thinking about which version is the right one for you, but the answer to the frequently asked question above is that Tylenol Arthritis contains slightly more acetaminophen than Extra Strength Tylenol. It contains no other drugs.

You can check out details of each version of Tylenol on the company website here.

Read Also: Which Fruit Is Good For Arthritis

What Are Warnings And Precautions For Acetaminophen

Does Tylenol Arthritis Have Aspirin In It

Warnings

This medication contains acetaminophen. Do not take Tylenol, Tylenol Arthritis Pain, Tylenol Ext, Little Fevers Childrens Fever/Pain Reliever, Little Fevers Infant Fever/Pain Reliever, or PediaCare Single Dose Acetaminophen Fever Reducer/Pain Reliever if you are allergic to acetaminophen or any ingredients contained in this drug.

Keep out of reach of children. In case of overdose, get medical help or contact a Poison Control Center immediately.

Contraindications

There are no effects of drug abuse with the use of acetaminophen.

Short-term Effects

See âWhat Are Side Effects Associated with Using Acetaminophen?â

Long-term Effects

  • The risk of hepatotoxicity is higher in chronic high dose
  • See âWhat Are Side Effects Associated with Using Acetaminophen?â

Cautions

  • Repeated administration in patients with anemia or cardiac, pulmonary, or renal disease.
  • The risk of hepatotoxicity is higher in alcoholics, chronic high dose, or use of more than one acetaminophen-containing product.
  • Use caution in patients with G6PD deficiency.
  • Use caution in patients with chronic malnutrition.
  • Risk for rare, but serious skin reactions that can be fatal these reactions include Stevens-Johnson Syndrome , toxic epidermal necrolysis , and acute generalized exanthematous pustulosis symptoms may include skin redness, blisters, and rash.

Pregnancy and Lactation

Dont Miss: What Kind Of Arthritis Do I Have In My Fingers

You May Like: Best Remedy For Arthritis In Fingers

History Of Tylenol Brand

Before there was such a product as TYLENOL 8-hour arthritis pain caplets, Robert McNeil opened McNeil Pharmacy in Philadelphia, back in 1879. McNeil manufactured and sold medicines to the city’s many hospitals and doctors. His son, Robert Lincoln McNeil, joined the business in 1904 and focused on expanding their pharmaceutical offerings. In 1955, McNeil introduced TYLENOL Elixir for Children, the first aspirin-free pain reliever, available only by prescription. In the years since, TYLENOL has become one of the most recognized and respected brands, with new variations constantly in development, such as TYLENOL Arthritis Extended Release Caplets.

Dont Take More Than The Recommended Dosage

NSAID overuse isnt rare: A 2018 study published in the journal Pharmacoepidemiology and Drug Safety revealed that 15 percent of adult users of ibuprofen exceed the maximum recommended dose of ibuprofen or other NSAIDs in a one-week period.

This was typically the result of taking too much of a single NSAID at one time, taking two different NSAIDs simultaneously, or failing to wait long enough before taking another dose. Overuse increases your risk of developing GI side effects from NSAIDs, so be sure to follow your doctors directions to the letter.

Dont Miss: Naproxen Dizziness

Recommended Reading: Is Rheumatoid Arthritis Curable

Side Effects To Watch For

Side effects that you should report to your doctor or health care professional as soon as possible:

Side effects that usually do not require medical attention :

  • headache

This Reader Wants To Know If Acetaminophen Will Raise Blood Pressure:

Keep Moving® Program Knee Arthritis Exercises | TYLENOL® 8HR Arthritis Pain

Q. I have taken NSAIDs for pain relief, but they bump up my blood pressure. When I had some dental work done, I took Advil for the throbbing pain. When I checked my blood pressure, it had spiked about 40 points over my usual number.

Is Tylenol less likely to be a problem? I try to avoid pain meds as much as possible, but occasionally I have to take something.

Read Also: Is Banana Good For Rheumatoid Arthritis

Don’t Miss: Rheumatoid Factor 17

Question 5 Of : Is Tylenol Arthritis Bad For Your Kidneys

  • 1No, acetaminophen in Tylenol doesnt harm your kidneys. Painkillers that contain NSAIDs, such as ibuprofen or aspirin, can lead to kidney damage if you take too much or if you already have existing kidney conditions.XResearch source However, Tylenol Arthritis only contains acetaminophen, so its safe for you to use.XTrustworthy SourceMedlinePlusCollection of medical information sourced from the US National Library of MedicineGo to source
  • Aleve Is A Nonsteroidal Anti

    The nonsteroidal anti-inflammatory medicine naproxen was a popular prescription pain reliever in the 1980s. It was originally sold under the brand name Naprosyn.

    The FDA approved naproxen for over-the-counter sale in 1994. The Bayer company sells it under the brand name Aleve. Naproxen is the active ingredient in oral pain reliever, Aleve Liquid Gels.

    Also Check: Is Turmeric Effective For Arthritis

    Recommended Reading: Arthritis Sores

    Why Is Tylenol Arthritis Pain Better Than Advil

    • 650mg more paracetamol content
    • Can be taken on an empty stomach?
    • Not linked to blurred vision?
    • Not linked to seizures in case of overdose?
    • Not linked to shortness of breath?
    • Not linked to anemia in case of overdose?

    Unknown. Help us by suggesting a value.

    36months

    Unknown. Help us by suggesting a value.

    What Is Acetaminophen And How Does It Work

    Tylenol 8Hr Arhtritis Pain 650 mg Caplets

    Acetaminophen is an analgesic used to temporarily relieve minor aches and pains due to headache, muscular aches, backache, minor pain of arthritis, the common cold, toothache, and premenstrual and menstrual cramps. Acetaminophen is also used to temporarily reduce fever.

    • Acetaminophen is available under the following different brand names: Tylenol, Tylenol Arthritis Pain, Tylenol Ext, Little Fevers Children’s Fever/Pain Reliever, Little Fevers Infant Fever/Pain Reliever, and PediaCare Single Dose Acetaminophen Fever Reducer/Pain Reliever.

    Also Check: What Does Arthritic Knee Pain Feel Like

    What Are Dosages Of Acetaminophen

    Dosages of Acetaminophen Should Be Given As Follows:

    Adult Dosage Forms & Strengths

    Dosage ConsiderationsAnalgesia and Fever

    Immediate release

    • Regular strength: 325-650 mg orally/rectally once every 4 hours as needed not to exceed 3250 mg/day under supervision of healthcare professional, daily doses of up to 4 g/day may be used
    • Extra Strength: 1000 mg orally once every 6-8 hours as needed not to exceed 3000 mg/day under supervision of healthcare professional, daily doses of up to 4 g/day may be used

    Extended-release

    • 2 capsules orally once every 8 hours as needed not to exceed 3.9 g/day

    Maximum dose

    • Acetaminophen containing products: Not to exceed a cumulative dose of 3.25 g/day of acetaminophen under supervision of healthcare professional, daily doses of up to 4 g/day may be used
    • Tylenol Extra-Strength : Not to exceed 3 g/day under supervision of a healthcare professional, daily doses of up to 4 g/day may be used

    Renal Impairment

    Longer dosing intervals and the reduced total dose may be warranted in patients with severe renal impairment

    Hepatic Impairment

    Use caution with any type of liver disease.

    Pediatric Pain & Fever Relief

    Weight-based dosing

    • Children under 12 years: 10-15 mg/kg/dose taken orally once every 4-6 hours not to exceed 5 doses in 24 hours

    Fixed dosing

    How To Use Tylenol Arthritis Tablet Extended Release

    Take this product by mouth as directed. Follow all directions on the product package. If you have any questions, ask your doctor or pharmacist.

    There are many brands and forms of acetaminophen available. Read the dosing instructions carefully for each product because the amount of acetaminophen may be different between products. Do not take more acetaminophen than recommended.

    If you are giving acetaminophen to a child, be sure you use a product that is meant for children. Use your childs weight to find the right dose on the product package. If you dont know your childs weight, you can use their age.

    For suspensions, shake the medication well before each dose. Some liquids do not need to be shaken before use. Follow all directions on the product package. Measure the liquid medication with the provided dose-measuring spoon/dropper/syringe to make sure you have the correct dose. Do not use a household spoon.

    For rapidly-dissolving tablets, chew or allow to dissolve on the tongue, then swallow with or without water. For chewable tablets, chew thoroughly before swallowing.

    Do not crush or chew extended-release tablets. Doing so can release all of the drug at once, increasing the risk of side effects. Also, do not split the tablets unless they have a score line and your doctor or pharmacist tells you to do so. Swallow the whole or split tablet without crushing or chewing.

    For effervescent tablets, dissolve the dose in the recommended amount of water, then drink.

    Recommended Reading: What Can You Take For Arthritis In Your Fingers

    How Does Tylenol Work For Muscle Aches And Headaches

    Less pain, more play. Relieve headaches and muscle aches with doctor-recommended pain relief. TYLENOL ® Extra Strength Coated Tablets for Adults temporarily reduce fever and relieve minor aches and pains. These rapid release acetaminophen gels feature laser-drilled holes to release medicine quickly.

    What Are The Recommended Uses Of Tylenol 8 Hr Arthritis Pain Extended Release Caplets

    Keep Moving® Easy at Home Chair Squats | TYLENOL® 8HR Arthritis Pain

    These TYLENOL 8-hour 650mg caplets temporarily relieve the minor pain of arthritis. Count on the 650 milligrams of acetaminophen in TYLENOL Extended Release Caplets for the temporary relief of aches and pains that are associated with backache, muscular aches, the common cold, headaches, toothaches, and premenstrual and menstrual cramps. These caplets also temporarily reduce fever.

    Don’t Miss: Arthritis And Skin Rash

    Why Do Tylenol And Ibuprofen Not Help Tummy Aches

    Ive always been told that I cant take pain meds for tummy aches because they wont help, and Ive found it to be true.

    Why is this?

    Or acid reflux? Or what?

    Ibuprofen helps period pain, but it certainly doesnt help against acid reflux, ulcers, gastrenteritis, or liver stones. The issue in each of those is a different one, and none if them is linked to the mechanisms upon which ibuprophen or tylenol act.

    I dont mean nausea, I mean when your tummy actually aches.

    Since this is a medical question, we prefer you put it into IMHO rather than General Quextions. You can still get factual answers as well as opinions.

    samclem, moderator

    I dont mean nausea, I mean when your tummy actually aches.

    Um, Im sorry, I still dont really know what you mean by that. Tummy ache could mean a hundred different things, many of which pain medication would not be appropriate treatment. How would you describe this ache? Is it an actual ache, like a dull ache? Sharp pain? Localized? All over? Please provide some more information about this tummy ache.

    Ibuprofen can cause stomach pain, so probably not a good choice to relieve it. On the other hand, I walked around with appendicitis for close to a week and tylenol did a pretty good job of masking it until the Doctors figured it out.

    I am not a medical doctor, but I think the premise of the question is false. Both of them will help to relieve tummy pain to some degree, just as they will help with other kinds of pain.

    Study Warns Arthritis Sufferers Against Taking Too Much

    TUESDAY, Nov. 5, 2002 Acetaminophen is often a first line of treatment for arthritis because it is believed to have fewer side effects than other painkillers, but a new study may change that assumption.

    Canadian researchers recently discovered that in high doses, acetaminophen is just as likely to cause gastrointestinal problems, such as upset stomach and ulcers, as nonsteroidal anti-inflammatory drugs such as ibuprofen or naproxen. Results of the study appear in the November issue of Arthritis and Rheumatism.

    Physicians need to know that if they are increasing the dose of acetaminophen rather than switching to another medication because they think they will see less GI events, they should look at other options, says one of the studys authors, Dr. Elham Rahme, an assistant professor of medicine at the Research Institute of McGill University Health Centre in Montreal. And, she adds, patients shouldnt increase their dose of acetaminophen without first consulting their doctor.

    Arthritis affects as many as one in three American adults, according to the Arthritis Foundation, and acetaminophen the active ingredient in Tylenol, among others is often recommended to manage the pain associated with this disorder.

    Rahme and her colleagues studied data from almost 50,000 arthritis patients over age 65. Just over 21,000 were taking acetaminophen and nearly 27,000 were taking NSAIDs. About 6 percent of the NSAID group was taking both NSAIDs and acetaminophen.

    Recommended Reading: How To Test For Arthritis In Knees

    Question 3question 3 Of : Is It Safe To Take Tylenol Arthritis Long

  • 1No, dont use it for more than 10 days unless a doctor tells you to. Tylenol only provides temporary relief, so persistent or worsening pain could be a sign theres something more serious causing it. Stop using Tylenol and talk to your doctor to see if there are any other treatment options you can try. They may say its alright to keep using Tylenol, but they may recommend something else.XResearch sourceAdvertisement
  • Is There A Difference Between Tylenol And Tylenol Arthritis

    Is it safe to take tylenol extra strength while pregnant ...

    Im not advocating taking one version over the other youll have to spend some time thinking about which version is the right one for you, but the answer to the frequently asked question above is that Tylenol Arthritis contains slightly more acetaminophen than Extra Strength Tylenol. It contains no other drugs.

    Read Also: What Does Ra Feel Like

    Side Effects Requiring Immediate Medical Attention

    Along with its needed effects, acetaminophen may cause some unwanted effects. Although not all of these side effects may occur, if they do occur they may need medical attention.

    Check with your doctor immediately if any of the following side effects occur while taking acetaminophen:

    Rare

    • Bloody or black, tarry stools
    • bloody or cloudy urine
    • fever with or without chills
    • pain in the lower back and/or side
    • pinpoint red spots on the skin
    • sore throat
    • sores, ulcers, or white spots on the lips or in the mouth
    • sudden decrease in the amount of urine
    • unusual bleeding or bruising
    • unusual tiredness or weakness
    • yellow eyes or skin

    Get emergency help immediately if any of the following symptoms of overdose occur while taking acetaminophen:

    Symptoms of overdose

    Popular Articles
    Related news